MAUDE Adverse Event Report: MAKO SURGICAL CORP. BONE PIN, 3.2MM X 110MM, STERILE 2 PACK; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MAKO SURGICAL CORP. BONE PIN, 3.2MM X 110MM, STERILE 2 PACK; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 143110
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Known Impact Or Consequence To Patient (2692)
Date of Event 01/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of the normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
During the tka operation using mako, drilled the bone pin to the femoral shaft to place the femoral array.The tip of the pin broke when it reached the second cortex.Replaced with another pin, but it also broke.The third pin could be placed, and operation was completed.However, after operation, x-ray confirmed three broken piece remained in the patient bone.Those could not be removed, so those were left and operation was finished.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Update to d2.Reported event: during the tka operation using mako, drilled the bone pin to the femoral shaft to place the femoral array.The tip of the pin broke when it reached the second cortex.Replaced with another pin, but it also broke.The third pin could be placed, and operation was completed.However, after operation, x-ray confirmed three broken piece remained in the patient bone.Those could not be removed, so those were left and operation was finished.Product evaluation and results: visual inspection did not confirms the broken tip of the bone pin.Product history review: review of the device history records indicate 249 devices were manufactured and accepted into final stock on (b)(6) 2019.No non-conformances were identified during inspection.Complaint history review: a review of complaints in catsweb and trackwise related to p/n 143110, l/n w66568 shows no additional complaints related to the failure in this investigation.Conclusions: the failure of the broken bone pin from the tip cannot be confirmed via inspection.No additional investigation or specific actions are required.If additional information is received then the complaint will be reopened.

Brand Name
BONE PIN, 3.2MM X 110MM, STERILE 2 PACK
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key9758000
Report Number3005985723-2020-00105
Device Sequence Number2806826
Product Code OLO
UDI-Device Identifier00848486018139
UDI-Public00848486018139
Combination Product (Y/N)N
PMA/510(K) Number
K112507
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number143110
Device Catalogue Number143110
Device Lot NumberW66568
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2020
Initial Date Received by Manufacturer 01/28/2020
Supplement Date Received by Manufacturer05/29/2020
Initial Report FDA Received Date02/26/2020
Supplement Report FDA Received Date06/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;